Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 2, 2006, 2:13 PM CDT for Winnebago County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 2, 2006, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 021913 SVRGRB WIC139-022000- /O.NEW.KGRB.SV.W.0036.060602T1913Z-060602T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 213 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 300 PM CDT * AT 208 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR LAKE POYGAN...OR ABOUT 11 MILES NORTH OF BERLIN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSH LAKE BY 255 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4420 8885 4417 8889 4390 8888 4391 8852 $$ KIECKBUSCH
2 follow-up statements
000 WWUS53 KGRB 021926 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 225 PM CDT FRI JUN 2 2006 WIC139-022000- /O.CON.KGRB.SV.W.0036.000000T0000Z-060602T2000Z/ WINNEBAGO WI- 225 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR WINNEBAGO COUNTY... AT 219 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF OMRO...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OMRO AND EUREKA BY 250 PM... WAUKAU BY 255 PM... FISK BY 300 PM... LAT...LON 4420 8885 4417 8889 4390 8888 4391 8852 $$
000 WWUS53 KGRB 021955 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT FRI JUN 2 2006 WIC139-022006- /O.EXP.KGRB.SV.W.0036.000000T0000Z-060602T2000Z/ WINNEBAGO WI- 256 PM CDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY EXPIRES AT 300 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4420 8885 4417 8889 4390 8888 4391 8852 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 AM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 3:15 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT FRI JUN 2 2006 .SHORT TERM...TODAY/TONIGHT/SATURDAY. UPPER HEIGHTS WILL CONTINUE TO FALL OVER THE FCST AREA TODAY AS S/WS IN FLOW CARVE OUT THE UPPER TROF. WV IMAGERY SHOWS THE NEXT SIG S/W TO AFFECT NC WI THIS MORNING. AREA RADARS THIS AM SHOWS CONVECTION HAS DIMINISHED OVER NW WI WITH LOSS OF HEATING. MN PROFILER AND MPX VAD SHWS A WEST H8 WIND WITH WEAK WAA THIS AM...BUT WILL CHECK OUT LATEST RADAR TRENDS FOR MORNING MENTION OVER THE NORTHWEST HALF OF THE CWA. OTHERWISE COOLER AIR ALOFT WILL PROVIDE MARGINAL INSTABILITY FOR TODAY INTO THIS EVENING ALONG WITH THE S/W ENERGY. PROBLEM FOR CONVECTION COVERAGE WILL BE AVAILABLE MOISTURE. ISOLD/SCT RW- LIKELY WITH DAYTIME HEATING TODAY AND STEEP LAPSE RATES FROM H8-H7. FOR DEEPER CONVECTION DEVELOPMENT...WILL NEED SOME MOISTURE POOLING ALONG A FRONTAL BOUNDARY. AS A SURFACE HIGH BUILDS IN LATER TODAY...MAY HAVE THAT BOUNDARY ALTHOUGH WEAK. MOISTURE CONVERGENCE PANELS HINTING AT THIS BOUNDARY DEVELOPMENT BY THIS AFTN OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. WILL CONT ISOLD AFTN TSRA MENTION DUE TO THIS. NOTICED AN ISOLD SVR HAIL REPORT OVER THE DLH AREA THURSDAY EVENING...AND WITH LOW WET BULBS TEMPS...CERTAINLY POSSIBLE TODAY WITH ANY ORGANIZED CONVECTION. WILL CONTINUE ISOLD MENTION FOR THIS EVENING UNTIL DRY SURFACE HIGH BUILDS IN FROM THE NORTH. REMOVED PCPN CHC FOR SATURDAY AS SOUNDINGS INDICATE A DRIER AND MORE STABLE AIRMASS TO FILTER IN. LITTLE CHANGE TO ONGOING TEMPS TODAY...SOME MODEL PROBLEMS NOTED EARLIER. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE REMAINS EXTENT OF PCPN CHCS EARLY NXT WEEK. THE LOSS OF DAYTIME HEATING...DEPARTURE OF SHEARED SHRTWV TROF AND LOCATION OF WEAK SFC RDG OVR THE RGN ALL POINT TO A DRY FCST SAT NGT. LOOK FOR SKIES TO GO MOSTLY CLR OVRNGT AND WITH WNDS ON THE LGT SIDE... TEND TO BELIEVE A COOLER NGT ACROSS NE WI. THE NEW 00Z NAM HAS COME INTO AGREEMENT WITH THE PREV RUNS OF THE NGM AND GFS...THUS HAVE LOWERED TEMPS A BIT. THE WEAK SFC HI REMAINS NEARLY STNRY OVR THE WRN GREAT LKS THRU SUNDAY AND EVEN THO MID LVL LAPSE RATES DO STEEPEN SUNDAY AFTERNOON...THE LACK OF ANY FOCUSING MECHANISM/LIFT WOULD PRECLUDE ANY PCPN DEVELOPMENT. EXPECT TO SEE A GOOD AMT OF SUNSHINE WHICH WL ALLOW TEMPS TO QUICKLY REBOUND INTO THE UPR 70S/LWR 80S AWAY FROM THE LAKE. THE SFC HI SLIPS SE SUNDAY NGT ALLOWING FOR A WEAK FNTL BNDRY TO MOV INTO THE UPR MIDWEST. THE BEST INSTABILITY AND FORCING REMAINS TO OUR NORTH AND WEST WHICH IS SLOWER THAN PREV MDL RUNS. SINCE THE 00Z MDL OUTPUTS AGREE WITH THIS SLOWER APPROACH...HAVE REMOVED POPS FOR ERN WI AND WL ONLY MENTION A SLGT CHC FOR CNTRL WI. CLDS TO BE ON THE INCREASE SUNDAY NGT THUS TEMPS TO BE HELP UP SOMEWHAT. PREV FCST LOOKS GOOD HERE. HEADED INTO THE EXTENDED PERIOD...MONS FCST A BIT TRICKY AS THE INITIAL FNTL BNDRY FALLS APART OVR THE UPR MIDWEST...BUT IS QUICKLY REPLACED BY A CDFNT. THERE ARE HINTS OF A SHRTWV TROF APPROACHING WI LTR ON MON... BUT TIMING OF THIS FEATURE STILL IN DOUBT. THE GFS APRS HAMPERED BY CONVECTIVE FEEDBACK BRINGING SEVERAL ROUNDS OF PCPN TO NE WI. HOWEVER... WITH THE INCREASED MSTR AND INSTABILITY...ONE CANNOT RULE OUT A CHC OF A SHWR OR TSTM. THE SHRTWV TROF PUSHES THRU NE WI MON NGT FOLLOWED BY THE APPROACH OF THE CDFNT INTO WI ON TUE. PCPN APRS TO BE SCT IN NATURE SO PLENTY OF DRY HRS IN BETWEEN THE SHWRS/TSTMS. HAVE KEPT THE CHC POPS GOING. THE CDFNT IS PROGGED TO SWEEP ACROSS THE FCST AREA TUE NGT BRINGING THE BEST CHC OF ORGANIZED CONVECTION TO THE RGN. CAA TAKES OVR ON WED AS 8H TEMPS DROP BLO +10C BY 00Z THU. EVEN THO BULK OF MSTR WL BE STRIPPED EAST BY THE FROPA...THE UPR TROF TO BE SLIDING SE INTO THE GREAT LKS RGN SO SHWRS/ISOLATED TSTMS STILL PSBL THRU WED. A BROAD AREA OF HI PRES TO TAKE OVR NE WI WEATHER FOR THE END OF NXT WEEK. TEMPS LOOK TO BE A BIT BLO NORMAL THRU THIS STRETCH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 2, 11:15 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT FRI JUN 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SINCE STORMS ARE EXPECTED TO BE ISOLATED AND BELOW SEVERE LEVELS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-031100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 42 min |
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.